Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 11:27 PM CDT for Sebastian County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 11:27 PM CDT (04:27 UTC)
- Expired
- Mar 28, 2008, 12:01 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 280427
SVRTSA
ARC131-280530-
/O.NEW.KTSA.SV.W.0080.080328T0427Z-080328T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1230 AM CDT
* AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR HARTFORD...MOVING EAST AT 30
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARTFORD...
MIDLAND...HUNTINGTON...MANSFIELD...BURNVILLE AND WASHBURN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3496 9445 3512 9445 3515 9442 3522 9407
3519 9401 3514 9403 3514 9411 3507 9418
3507 9423 3497 9420 3494 9426
TIME...MOT...LOC 0427Z 265DEG 28KT 3505 9444
$$2 follow-up statements
000
WWUS54 KTSA 280449
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 PM CDT THU MAR 27 2008
ARC131-280530-
/O.CON.KTSA.SV.W.0080.000000T0000Z-080328T0530Z/
SEBASTIAN AR-
1150 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN SEBASTIAN COUNTY...
AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MANSFIELD...MOVING
EAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CROSSROADS...
MILLTOWN AND WASHBURN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3496 9431 3511 9435 3515 9430 3522 9407
3519 9401 3514 9403 3514 9411 3507 9418
3507 9423 3497 9420 3494 9426
TIME...MOT...LOC 0450Z 265DEG 28KT 3507 9422
$$000
WWUS54 KTSA 280501
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT FRI MAR 28 2008
ARC131-280511-
/O.CAN.KTSA.SV.W.0080.000000T0000Z-080328T0530Z/
SEBASTIAN AR-
1201 AM CDT FRI MAR 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEBASTIAN COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3496 9431 3511 9435 3515 9430 3522 9407
3519 9401 3514 9403 3514 9411 3507 9418
3507 9423 3497 9420 3494 9426
TIME...MOT...LOC 0501Z 265DEG 28KT 3508 9412
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 8:55 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 27, 8:55 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 855 PM CDT THU MAR 27 2008 .DISCUSSION... FRONT CONTINUING TO MAKE ITS WAY INTO NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA THIS EVENING...WITH MUCH OF THE ACTIVITY NOW ACROSS SOUTHEAST OKLAHOMA. SOME ELEVATED THUNDERSTORMS WERE OCCURRING OVER NORTHEAST OKLAHOMA BEHIND THE BOUNDARY. ADJUSTED TEMPS DOW SOME ACROSS THE FAR SOUTHEAST ZONES...AND ADJUSTED WINDS SOME BASED ON CURRENT FRONTAL TRENDS. TRENDED POPS TO CHANCE CATEGORY AFTER 06Z AS THE CHANCES FOR ELEVATED THUNDERSTORMS IN THE COLDER AIR CONTINUE. OTHERWISE...REST OF FORECAST WILL BE LEFT AS IS. CURRENT WATCH TO EXPIRE AT 11 PM... SO ANOTHER UPDATE WILL BE REQUIRED AT THAT TIME. UPDATED ZFP/PFM/AFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Mar 27, 8:09 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 809 PM CDT THU MAR 27 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 809 PM CDT THU MAR 27 2008 ...SEVERE STORMS CONTINUE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A SURFACE COLD FRONT WAS CURRENTLY LOCATED FROM THE FAR NORTHWEST CORNER OF ARKANSAS AND STRETCHED SOUTHWEST THROUGH THE FAR NORTHWEST CORNER OF PITTSBURG COUNTY THIS EVENING. SHOWERS AND THUNDERSTORMS...SOME SEVERE HAVE CONTINUE TO DEVELOP ALONG THE FRONT THIS EVENING LIFTED INDICES OF -2 TO -4 ALONG WITH STEEP MID LEVEL LAPSE RATES WILL MAINTAIN A LARGE HAIL THREAT WITH ANY SEVERE STORMS THROUGH TONIGHT...ESPECIALLY ACROSS FAR EASTER AND PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DEEP LAYER SHEAR REMAINS SUFFICIENT TO SUPPORT ISOLATED SUPERCELLS THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF FAR EASTERN OKLAHOMA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS UNTIL 11 PM. ADDITIONAL THUNDERSTORMS WILL REMAIN POSSIBLE JUST BEHIND THE FRONT TONIGHT AS THE BOUNDARY CONTINUES MOVING TO THE SOUTHEAST. ELEVATED INSTABILITIES JUST BEHIND THE FRONT WILL RESULT IN A HAIL THREAT WITH THESE STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT WILL LINGER INTO SATURDAY AS IT STALLS OUT ACROSS CENTRAL TEXAS. ANOTHER HEAVY RAINFALL EVENT APPEARS TO BE SHAPING UP FOR MUCH OF THE AREA FROM SUNDAY NIGHT INTO LATE MONDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS CONCERNING THE POTENTIAL FOR HEAVY RAINFALL BEGINNING SUNDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 27, 8:51 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL PEA RIDGE 36.45N 94.11W
03/27/2008 E0.75 INCH BENTON AR PUBLIC
0740 PM HAIL EUFAULA 35.29N 95.58W
03/27/2008 E0.75 INCH MCINTOSH OK EMERGENCY MNGR
DIME TO PENNY SIZE HAIL IN EUFAULA
&&
DMJSpecial weather statement, Mar 27, 8:51 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CDT THU MAR 27 2008
OKZ073-280215-
PITTSBURG OK-
851 PM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 851 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF ASHLAND...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...
BLANCO...ASHLAND AND SAVANNA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3468 9610 3488 9608 3487 9569 3465 9569
TIME...MOT...LOC 0151Z 274DEG 25KT 3479 9607Local storm report, Mar 27, 9:10 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 5 SSE GROVE 36.53N 94.73W
03/27/2008 E1.25 INCH DELAWARE OK EMERGENCY MNGR
PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE
&&
MEPLocal storm report, Mar 27, 10:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL HOWE 34.95N 94.64W
03/27/2008 E0.88 INCH LE FLORE OK AMATEUR RADIO
1040 PM HAIL WISTER 34.97N 94.72W
03/27/2008 E0.88 INCH LE FLORE OK AMATEUR RADIO
&&
DMJLocal storm report, Mar 27, 10:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL POTEAU 35.05N 94.62W
03/27/2008 E0.88 INCH LE FLORE OK EMERGENCY MNGR
1049 PM HAIL POTEAU 35.05N 94.62W
03/27/2008 E0.88 INCH LE FLORE OK AMATEUR RADIO
&&
DMJLocal storm report, Mar 27, 10:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL 7 SE POTEAU 34.98N 94.54W
03/27/2008 E0.88 INCH LE FLORE OK AMATEUR RADIO
NICKEL SIZE HAIL REPORTED SOUTHEAST OF POTEAU IN THE CITY
OF MONROE
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 47 min |
| Mar 27, 8:40 PM CDT | Special Weather Statement | TSA | Carroll | 35 min |
| Mar 27, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 46 min |
| Mar 27, 11:44 PM CDT | Special Weather Statement | TSA | Carroll | 61 min |
| Mar 28, 1:05 AM CDT | Special Weather Statement | TSA | Madison | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.